What toxins affect the heart?
30, 2018 (HealthDay News) — Exposure to toxic metals such as arsenic, lead, copper and cadmium is associated with an increased risk of cardiovascular and heart disease, researchers report.
What is myocardial toxicity?
Damage to the heart muscle by a toxin is called cardiac toxicity. Cardiac toxicity may cause arrhythmias (changes in heart rhythm) or it can develop into heart failure. Heart failure does not mean that your heart has stopped or is about to stop.
What toxins cause cardiomyopathy?
The predominant non-prescription drugs whose continued exposure may result in CM may be classified based on the effect on the heart as cardiodepressant (ethanol) and cardiostimulants (cocaine or amphetamines), and environmental toxins such as heavy metals (cobalt, lead, mercury, arsenic, lithium or beryllium) and …
What drugs cause cardiovascular toxicity?
INTRODUCTION: Cardiotoxicity is the common side effect of many drugs 1 among which anticancer drugs, specifically anthracycline class of drugs exert severe cardiotoxicity 2. Other drugs that cause cardiotoxicity are amphetamine, mitomycin, paclitaxel and zidovudine 3, 4.
Can poison affect the heart?
Some poisons can result in significant cardiac and/or cardiovascular complications. These include drugs for cardiac and cardiovascular conditions, drugs used in the management of other diseases, over-the-counter medicines and supplements, foods and natural toxins such as plants (Box 1).
What is the meaning of cardiotoxic?
Medical Definition of cardiotoxic : having a toxic effect on the heart.
Why is doxorubicin cardiotoxic?
Anthracycline-induced cardiotoxicity is due in large part to the generation of free radicals from doxorubicin through mitochondrial redox cycling of doxorubicin in the cardiomyocyte, which ultimately results in left ventricular dysfunction, and in the most severe cases, congestive heart failure.
What are symptoms of neurotoxicity?
Paralysis or weakness in the limbs.
How do you know if you have cardiac toxicity?
Symptoms of cardiac toxicity may include: Chest pain. Heart rhythm changes (arrhythmia). Fatigue.
What causes cardiac toxicity?
What is cardiac toxicity? Cardiac (heart) toxicity is a side effect of cancer treatment that leads to damage to the heart muscle or valves. Both chemotherapy and radiation can contribute to cardiac toxicity, depending on the type of medication(s) used and where radiation treatment was given.
Which of the following anticancer drug is cardiotoxic?
Chemotherapy agents that can cause reversible cardiotoxicity are trastuzumab, bevacizumab, lapatinib, and sunitinib. These agents also may cause hypertension. A decrease in vascular endothelial growth factor (VEGF) results in a reduction of nitric oxide (NO) in the arteriolar wall.
What kind of drugs can cause myocarditis?
Myocarditis also sometimes occurs if you’re exposed to: Medications or illegal drugs that might cause an allergic or toxic reaction. These include drugs used to treat cancer; antibiotics, such as penicillin and sulfonamide drugs; some anti-seizure medications; and some illegal substances, such as cocaine.
What kind of damage does myocarditis cause to the heart?
Severe myocarditis can permanently damage your heart muscle, possibly causing: Heart failure. Untreated, myocarditis can damage your heart’s muscle so that it can’t pump blood effectively. In severe cases, myocarditis-related heart failure may require a ventricular assist device or a heart transplant.
What is the name of the inflammation of the heart muscle?
Myocarditis is inflammation of the heart muscle. This illustration shows normal heart muscle compared to damaged heart muscle due to inflammation. Myocarditis is an inflammation of the heart muscle (myocardium). Myocarditis can affect your heart muscle and your heart’s electrical system, reducing your heart’s ability to pump
What kind of fungus can cause myocarditis?
Yeast infections, such as candida; molds, such as aspergillus; and other fungi, such as histoplasma, often found in bird droppings, can sometimes cause myocarditis, particularly in people with weakened immune systems.